Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 8, NWS Gaylord, MI

January 16, 2013

NWS Gaylord, MI issued this small craft advisory at Jan 16, 2013, 4:18 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 4:18 PM EST (21:18 UTC)
Expired
Jan 18, 2013, 4:12 AM EST
In force
36 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WHUS73 KAPX 162118
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EST WED JAN 16 2013

LHZ345-LMZ323-341-342-344>346-170530-
/O.EXP.KAPX.GL.W.0005.000000T0000Z-130116T2100Z/
/O.NEW.KAPX.SC.Y.0008.130116T2118Z-130117T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
418 PM EST WED JAN 16 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-170300-
/O.CON.KAPX.GL.W.0005.000000T0000Z-130117T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
418 PM EST WED JAN 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
637 
WHUS73 KAPX 170529
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1229 AM EST THU JAN 17 2013

LHZ346>349-171200-
/O.EXA.KAPX.SC.Y.0008.000000T0000Z-130117T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1229 AM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-171200-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-130117T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1229 AM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
185 
WHUS73 KAPX 170935
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
435 AM EST THU JAN 17 2013

LHZ345>349-LMZ323-341-342-344>346-171745-
/O.EXT.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
435 AM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
101 
WHUS73 KAPX 171604
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1104 AM EST THU JAN 17 2013

LHZ345>349-LMZ323-341-342-344>346-180015-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1104 AM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
291 
WHUS73 KAPX 172115
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EST THU JAN 17 2013

LHZ345>349-LMZ323-341-342-344>346-180515-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
415 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
494 
WHUS73 KAPX 180324
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EST THU JAN 17 2013

LHZ345>349-LMZ323-341-342-344>346-181130-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1024 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
158 
WHUS73 KAPX 180912
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EST FRI JAN 18 2013

LHZ348-349-LMZ323-342-346-181715-
/O.CAN.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
/O.NEW.KAPX.SC.Y.0009.130118T1500Z-130119T0600Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-MANISTEE TO POINT BETSIE MI-
412 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344-345-181715-
/O.CAN.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
/O.NEW.KAPX.GL.A.0007.130118T1800Z-130119T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
412 AM EST FRI JAN 18 2013

...GALE WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LHZ345>347-LMZ341-181015-
/O.CAN.KAPX.SC.Y.0008.000000T0000Z-130118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
412 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 4:08 PM EST, 10 minutes earlier.

Area forecast discussion, Jan 16, 4:08 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EST WED JAN 16 2013

.SYNOPSIS...
ISSUED AT 404 PM EST WED JAN 16 2013

AN ACTIVE PERIOD OF WEATHER IS SET FOR NORTHERN MICHIGAN...STARTING
TODAY. LAKE EFFECT SNOW SHOWERS WILL DEVELOP ACROSS EASTERN UPPER
AND NORTHWEST LOWER MICHIGAN TODAY AND CONTINUE INTO TONIGHT...AS A
COLD FRONT BLOWS THROUGH THE REGION. THE SNOW SHOWERS WILL PERSIST
ACROSS MUCH OF THIS AREA THROUGH THURSDAY. SNOW CHANCES CONTINUE
FRIDAY...RIGHT ON INTO THE NEXT WORK WEEK...AS A SERIES OF LOW
PRESSURE CROSS NORTHERN MICHIGAN.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 404 PM EST WED JAN 16 2013

CURRENTLY, THE INITIAL SNOW WITH THE CLIPPER SYSTEM HAS MOVED
THROUGH AND IS CONTINUING TO MOVE THROUGH N MI. WINDS ARE SLOWLY
VEERING WITH TIME OVER THE REGION, AND THE LACK OF MOISTURE DIRECTLY
BEHIND THE FIRST SFC TROUGH IS PUSHING THE MAIN AREA SNOW OUT OF THE
REGION SO THAT A FEW SMALL, WEAK SNOW BANDS ARE TRYING TO START. THE
SNOW BAND ORIENTATION:  JUST A LITTLE SOUTH OF WEST, AND ARE STACKED
FROM NORTHERN KALKASKA COUNTY TO SOUTHERN EMMET AND CHEBOYGAN
COUNTIES.

TONIGHT...AS THE ARCTIC FRONT CONTINUES TO APPROACH, CURRENTLY IN C
UPPER, WINDS WILL CONTINUE OUT OF THE WEST UNTIL AROUND 02-03Z. THEN
A SHARP TURN TO THE NW WILL SIGNAL THE INCOMING ARCTIC AIR. ONCE
THAT OCCURS THE -12C 850 MB TEMPERATURES WILL BE IN THE REGION WHICH
WILL PRODUCE DELTA TS OF AROUND 15-16C OVER E LAKE SUPERIOR AND N
LAKE MICHIGAN. THE NW FLOW LOOKS GOOD SO WILL HAVE LIGHT AMOUNTS,
BUT WHAT WILL LOOK LIKE HEAVY SNOW AS THE COLDER AIR CONTINUES TO
SETTLES OVER THE REGION. THE 850 MB TEMPERATURES ARE EXPECTED TO
FALL TO AROUND -20C IN E UPPER BY 06Z, WITH LESS THAN 60% RH IN THE
850-700 MB LAYER. THIS TENDS TO KEEP THE AMOUNTS ON THE LOW END AS
THE COLD TEMPERATURES TEND TO MAKE SMALL SNOW FLAKES. COUPLE THAT
WITH THE LESS THAN STELLAR RH, AND THE AMOUNTS SHOULD BE DOWN.
OVERNIGHT THE MOISTURE IS EXPECTED INCREASE WITH THE ECMWF HAVING
THE BEST AS THE BOUNDARY STALLS SOUTH OF US IN S LOWER, AND WITH A
LAKE AGGREGATE TROUGH EXPECTED TO POOL SOME OF THE MOISTURE AS WELL.

THURSDAY...MOISTURE AT 850 MB LOOKS GOOD ON THE ECMWF AND GFS, FOR
THE DAY. AS THE 850 MB TEMPERATURES CONTINUE TO FALL. N LOWER WILL
GET IN ON THE -20C AIR BY 00Z WITH THE ISOTHERM GETTING TO AROUND
M-55. THE ONLY PROBLEM WITH THIS IS THAT THE COLDER THE TEMPERATURES
GET AT 850 MB, THE CLOSER TO THE GROUND THE BEST DGZ IS. LOOKING AT
THE GFS BUFKIT, THE DGZ IS BETWEEN THE GROUND AND 2000 FEET, WITH
THE BEST UPWARD MOTION IN THE REGION UP CLOSER TO 700 MB WHERE THE
TEMPERATURE IS ABOUT -22C AND AT 850 MB IS AROUND -21C. SO SMALL
FLAKES WHICH WON'T ADD UP TO MUCH FOR THE DAY. AT THIS POINT, IT
LOOKS LIKE LIGHT TO MODERATE AMOUNTS WITH MORE LIGHT ACCUMULATIONS
THAN ANYTHING ELSE. THE LARGEST IMPACT WILL BE THE VISIBILITY ON THE
ROAD.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 404 PM EST WED JAN 16 2013

MILDER AIR OVERRUNS THE ARCTIC AIR IN PLACE FRIDAY INTO SATURDAY
THEN MORE OF A TRADITIONAL LONG WAVE TROUGH SETS UP ACROSS HUDSON
BAY FOR SEVERAL DAYS. SHORT WAVES MOVING THROUGH THE FLOW IN
COMBINATION WITH ARCTIC AIR POURING ACROSS THE GREAT LAKES WILL SET
THE STAGE FOR LAKE EFFECT SNOWS SUNDAY INTO AT LEAST THE FIRST HALF
OF NEXT WEEK (WHICH MAY VERY WELL STRETCH THROUGH THE REMAINDER OF
JANUARY). THE NORMAL SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER
ARE EXPECTED TO SEE THE SNOW SLOWLY ADD UP EACH DAY...BUILDING A
NICE SNOWPACK OVER THE COMING DAYS. THE MAIN LONG TERM FORECAST
CONCERNS REVOLVE AROUND POPS AND SNOWFALL ACCUMULATIONS...ESPECIALLY
THURSDAY NIGHT THROUGH SATURDAY.

THURSDAY NIGHT...WNW OR NW FLOW BACKS INTO THE WEST OVERNIGHT AS OVER
LAKE INSTABILITY CONTINUES TO BE ON THE EXCELLENT SIDE (DELTA TS
AROUND 20) WITH MOISTURE FALLING MOSTLY WITHIN THE DGZ.
HOWEVER...THE AMOUNT OF AVAILABLE MOISTURE WANES THROUGH THE NIGHT
(850-700 MB RH STARTS OUT AT ABOUT 65 PERCENT AT 00Z FRI THEN FALLS
TO AROUND 40 PERCENT BY 12Z FRI). SO EXPECT THE BACKING WINDS AND
DIMINISHING MOISTURE TO LIMIT SNOWFALL ACCUMULATIONS TO AN
ADDITIONAL 1 TO 3 INCHES (POSSIBLY LOCALLY HIGHER AMOUNTS ESPECIALLY
IF MOISTURE IS ABLE TO LINGER THROUGH THE EVENING HOURS). LOWS
RANGING FROM THE CHILLY SINGLE DIGITS ABOVE ZERO INLAND TO THE
MIDDLE TEENS NEAR THE LAKE MICHIGAN SHORELINE.

FRIDAY INTO FRIDAY NIGHT...MILDER AIR OVERRIDING THE ARCTIC DOME IN
PLACE IS EXPECTED TO LEAD TO LAKE ENHANCED SNOWFALL. IN
ADDITION...AN ALBERTA CLIPPER MOVES ACROSS THE TIP OF THE MITT
FRIDAY NIGHT BRINGING IN A BIT OF ADDITIONAL MOISTURE TO THE MIX.
BEST ACCUMULATIONS ARE EXPECTED ALONG AND TO THE NORTH OF THE LOW
TRACK WHERE 2 TO 4 INCHES ARE EXPECTED WITH TOTALS TRAILING OFF TO
AN INCH OR LESS NEAR SAGINAW BAY. HIGHS IN THE MILDER MIDDLE 20S TO
LOWER 30S. LOWS RANGING FROM THE MIDDLE TEENS NORTH TO THE MIDDLE
AND UPPER 20S SOUTH.

SATURDAY INTO SATURDAY NIGHT...A STRONGER CLIPPER AND ASSOCIATED
ARCTIC FRONT MOVE ACROSS THE REGION LIKELY BRINGING ADDITIONAL LAKE
EFFECT/ENHANCED SNOWFALL. COULD DEFINITELY SEE A FEW INCHES OF
ACCUMULATION...ESPECIALLY SATURDAY AFTERNOON INTO SUNDAY AS THE
ARCTIC AIR BEGINS TO INVADE THE REGION. HIGHS RANGING FROM THE
MIDDLE 20S NORTH TO THE MIDDLE 30S SOUTH. LOWS RANGING FROM THE
SINGLE DIGITS ABOVE ZERO TO THE MIDDLE TEENS.

SUNDAY THROUGH WEDNESDAY...ARCTIC AIR ESTABLISHES A FIRM GRASP ON
THE REGION (850 MB TEMPERATURES FALLING TO BETWEEN -20 AND -25 C).
SO LAKE EFFECT WILL CONTINUE (TARGETING THE USUAL SNOWBELTS OF
NORTHWEST LOWER AND EASTERN UPPER)...WHICH WILL LIKELY BE BUOYED BY
SHORT WAVES MOVING THROUGH THE FLOW. HIGHS ONLY IN THE UPPER SINGLE
DIGITS ABOVE ZERO TO THE MIDDLE TEENS AND LOWS IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 129 PM EST WED JAN 16 2013

AS THE SNOW PUSHES THROUGH WITH THE CLIPPER SYSTEM, EXPECT THE
TAF SITES TO BE LIFR IN VSBY AND IFR IN CIGS THROUGH MOST OF THE
AFTERNOON. THEN ONCE THE COLDER MOVES INTO THE FORECAST AREA, THE
LAKE EFFECT SNOW WILL BEGIN TO AFFECT MBL, TVC, AND PLN THROUGH
THE NIGHT AND INTO THURSDAY. WITH THE NW WIND DIRECTION, APN WILL
PROBABLY MISS OUT ON MOST IF NOT ALL CONDITIONS IN THE IFR
CATEGORIES.

&&

.MARINE...
ISSUED AT 404 PM EST WED JAN 16 2013

WINDS ON THE LAKE MICHIGAN SIDE HAVE BEEN DIMINISHING THROUGH THE
AFTERNOON, WITH THE LAST GALE GUST OVER AN HOUR AGO AT GTLM4. THERE
WILL BE SOME GALE GUSTS ON LAKE HURON OVER THE NEXT COUPLE OF HOURS
INTO THE EVENING AS THE WINDS BEGIN TO VEER NW, HOWEVER, THE
GRADIENT WILL SLACKEN AND CAUSE THE WINDS TO DIMINISH AND FALL BELOW
GALES THIS EVENING. SO WILL CONTINUE WITH SMALL CRAFT OVERNIGHT.
HIGH PRESSURE BUILDS IN AND PRODUCES NW WINDS, THROUGH THE DAY ON
THURSDAY, BUT WINDS WILL REMAIN BELOW SMALL CRAFT. FRIDAY, THE WINDS
WILL INCREASE AGAIN OUT OF THE SW AHEAD OF THE NEXT CLIPPER THAT
WILL PASS THROUGH THE REGION ON SATURDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LHZ345.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ323-341-342-
     344>346.
LS...NONE.

&&

SYNOPSIS...TL
SHORT TERM...JL
LONG TERM...AS
AVIATION...JL
MARINE...JL
Hazardous weather outlook, Jan 16, 4:13 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST WED JAN 16 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
413 PM EST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GALE FORCE GUSTS ARE EXPECTED ACROSS NORTHERN LAKE HURON THIS
EVENING.

THERE WILL BE PATCHY FREEZING DRIZZLE THROUGH THE EARLY
EVENING...BEFORE CHANGING OVER TO ALL SNOW TONIGHT IN PORTIONS
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE GUSTS ARE POSSIBLE ON LAKE MICHIGAN ON FRIDAY.

PERIODS OF ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE IN THE
FAVORED SNOW BELTS OF NORTHERN MICHIGAN INTO NEXT WEEK. IN
ADDITION...VERY COLD TEMPERATURES WILL SURGE INTO THE NORTHERN LAKES
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

MSB/JSL

In the hours before

Special weather statement, Jan 16, 12:41 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1241 PM EST WED JAN 16 2013

MIZ008-015>017-019>022-025>027-031-032-162100-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE...
CADILLAC
1241 PM EST WED JAN 16 2013

...GUSTY WINDS AND LAKE ENHANCED SNOWS THIS AFTERNOON...

A FAST MOVING COLD FRONT WILL SWEEP EAST ACROSS NORTHERN MICHIGAN
THROUGH THIS AFTERNOON. LAKE ENHANCED SNOWS WILL DEVELOP ALONG THE
FRONT...IMPACTING EASTERN UPPER AND NORTHWEST LOWER MICHIGAN FROM
MID MORNING THROUGH EARLY AFTERNOON. WHILE ONLY AN INCH OR TWO OF
SNOW IS EXPECTED...VERY GUSTY SOUTHWEST WINDS...AT TIMES APPROACHING
40 MPH ALONG THE IMMEDIATE LAKE MICHIGAN COAST...WILL ACCOMPANY THE
SNOW. THIS WILL PRODUCE RAPIDLY DETERIORATING CONDITIONS...WITH
VISIBILITIES OCCASIONALLY DROPPING TO A FEW HUNDRED FEET OR LESS IN
AREAS OF BLOWING SNOW. CONDITIONS WILL IMPROVE LATER THIS AFTERNOON
AS WINDS TURN NORTHWEST...WITH GENERALLY LIGHT SNOW SHOWERS
TARGETING THE TRADITIONAL SNOWBELTS OF EASTERN UPPER AND NORTHWEST
LOWER MICHIGAN.

WHEN TRAVELING THIS AFTERNOON...ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. SLOW DOWN AND BE ALERT TO RAPIDLY CHANGING ROAD
CONDITIONS AND AREAS OF REDUCED VISIBILITIES.

MSB/JSL

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.